Alert archive / California / Freeze Warnings in 2006
Freeze Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Feb 15, 2006, 3:34 PM PST. It took effect at Feb 16, 2006, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2006, 3:34 PM PST (23:34 UTC)
- In effect from
- Feb 16, 2006, 12:00 AM PST
- Expired
- Feb 16, 2006, 9:14 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 152334 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 334 PM PST WED FEB 15 2006 .A COLD AIR MASS OVER THE REGION COMBINED WITH CLEAR SKIES AND LIGHT WIND TONIGHT...WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S ACROSS PORTIONS OF THE REDWOOD AND MENDOCINO COASTS LATE TONIGHT INTO THURSDAY MORNING. CAZ001-002-161745- /O.UPG.KEKA.FZ.A.0001.060216T0800Z-060216T1800Z/ /O.NEW.KEKA.FZ.W.0001.060216T0800Z-060216T1800Z/ REDWOOD COAST-MENDOCINO COAST- 334 PM PST WED FEB 15 2006 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL FALL BELOW THE FREEZING MARK LATE TONIGHT INTO THURSDAY MORNING. WITH VERY DRY AIR IN PLACE ALONG THE NORTH COAST...A LIGHT WIND AND CLEAR SKY WEATHER PATTERN WILL ALLOW TEMPERATURES AT MANY LOCATIONS ALONG AND AWAY FROM THE IMMEDIATE COAST TO FALL INTO THE 27 TO 32 DEGREE RANGE. COASTAL RESIDENTS SHOULD PREPARE FOR SUB-FREEZING TEMPERATURES TONIGHT BY BRINGING IN OUTDOOR PLANTS...PETS...AND WRAPPING OR INSULATING EXPOSED OUTDOOR WATER PIPES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MJV
2 follow-up statements
000 WWUS76 KEKA 160952 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 152 AM PST THU FEB 16 2006 .SUB-FREEZING TEMPERATURES THIS MORNING ALONG THE COAST WILL GRADUALLY WARM...CLIMBING ABOVE THE FREEZING MARK IN MOST LOCATIONS BY 10 AM. CAZ001-002-161800- /O.CON.KEKA.FZ.W.0001.000000T0000Z-060216T1800Z/ REDWOOD COAST-MENDOCINO COAST- 149 AM PST THU FEB 16 2006 ...A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... MANY LOCATIONS ALONG AND AWAY FROM THE IMMEDIATE COAST WILL DIP INTO THE UPPER 20S BY DAYBREAK...RISING INTO THE MID TO UPPER 30S BY MID MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. $$ COLBY
000 WWUS76 KEKA 161714 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 914 AM PST THU FEB 16 2006 ...FREEZE WARNING HAS BEEN CANCELLED... .TEMPERATURES HAVE RISEN WELL ABOVE THE FREEZING MARK. A FREEZE WARNING IS NO LONGER NEEDED FOR THE NORTH COAST. CAZ001-002-161815- /O.CAN.KEKA.FZ.W.0001.000000T0000Z-060216T1800Z/ REDWOOD COAST-MENDOCINO COAST- 914 AM PST THU FEB 16 2006 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FREEZE WARNING. $$ MJV
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Feb 15, 4:45 AM PST, 10 hours 49 minutes earlier.
Area forecast discussion, Feb 15, 4:45 AM PST, 10 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 445 AM PST WED FEB 15 2006 .SYNOPSIS...ISOLATED SHOWERS WILL MAINLY BE CONFINED TO THE COASTAL WATERS AND THE MENDOCINO COAST TODAY...AS COLD AIR ALOFT OFFSHORE MOVES SOUTH AND EAST OF THE AREA. CLEAR SKIES AND LIGHT WIND WILL BRING SUB FREEZING TEMPERATURES TO MUCH OF THE REDWOOD AND MENDOCINO COASTS LATE TONIGHT INTO DAYBREAK THURSDAY...WITH TEENS AND 20S EXPECTED ACROSS MUCH OF THE MOUNTAINOUS INTERIOR. ANOTHER SURGE OF COLD AIR WILL BRING RAIN AND SNOW SHOWERS TO NORTHWEST CALIFORNIA LATE THURSDAY THROUGH A GOOD PART OF THE WEEKEND...USHERING IN THE COLDEST AIR YET OF THE WINTER SEASON. && .DISCUSSION...OPEN CELL CU SHOWERS WERE PRODUCING ISOLATED TO SCT RADAR ECHOS OVER THE COASTAL WATERS AND CAPE MENDOCINO AT 1330Z. 925 TO 850 STREAMLINES INDICATE MUCH OF THIS ACTIVITY SHOULD SKIRT THE REDWOOD COAST BUT A FEW LIKELY LANDFALLING ALONG THE MENDOCINO COAST IN THE COURSE OF THE DAY. OMEGA FIELDS REMAIN WEAK IMPLYING MUCH OF THIS ACTIVITY IS BEING SUSTAINED BY SHARPER LOW LEVEL LAPSE RATES OVER THE OCEAN WATERS. TEMPERATURES TO FALL OFF QUICKLY AFTER SUNSET. HAVE ISSUED A FREEZE WATCH FOR ZONES 001-002. THERE IN UNCERTAINTY AS TO HOW MUCH OF THE COASTAL ZONES WILL EXPERIENCE TEMPERATURES BELOW 30 DEGREES TONIGHT. SURFACE TO 30 METER AGL WINDS SHOW AN ONSHORE FLOW S OF TRINIDAD OVERNIGHT WITH MORE OF PARALLEL OR WEAK OFFSHORE N TO CEC. INTERIOR AND SHELTERED AREAS OF THE COASTAL ZONES WILL LIKELY FREEZE. WILL AFFORD DAY CREW ADDITIONAL MODEL RUN TO MAKE FINAL CALL ON A FRZ WARNING OR NOT TNGT. MORE CERTAIN IS THAT AREAS OF FROST WILL FORM AND HAVE INSERTED THIS WORDING FOR THE COASTAL ZONES TNGT. 2ND LOBE OF COLD AIR ASSOC WITH A DEEPENING MID LEVEL CIRCULATION WILL BRING INSTABILITY SHOWERS OVER NRN CA LATE IN THE WEEK. PACIFIC INFLOW APPEARS SOMEWHAT LIMITED SINCE THE CIRC ORIGINATES OVER THE INTERIOR OF THE PACIFIC NW...BUT GIVEN THE VERY COLD AIR ALOFT...SOME ACCUMULATIONS OF SNOW SEEM LIKELY IN AREAS FAVORED FOR LOW AND MID LEVEL SE FLOW DURING THE COLDEST PERIOD ALOFT LATE FRI INTO SAT. && .AVIATION...THE COLD AND DRY ARCTIC AIR MASS WILL CONTINUE TO PUSH SOUTH ALONG THE WEST COAST TODAY...YIELDING CLEARING SKIES AT NW CALIFORNIA AIRPORTS COASTAL AIRPORTS. WITH THE COLD AIR ALOFT... EXPECT LIGHT CUMULUS BUILDUPS OVER INLAND RIDGES. SKIES WILL CLEAR ALL AREAS ACROSS NW CALIFORNIA WITH THE SETTING SUN. && .EKA WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH TONIGHT ZONES 001-002. SMALL CRAFT ADVISORY CAPE MENDOCINO TO PT ARENA OUT 60NM. && .DISCUSSION...COLBY .AVIATION.....TJADEN VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 15, 4:53 AM PST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 453 AM PST WED FEB 15 2006 CAZ003-004-076-161300- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 453 AM PST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SNOW SHOWERS ARE EXPECTED FRIDAY AND SATURDAY...WHICH MAY CAUSE SOME TRAVEL DIFFICULTIES...HOWEVER NO MAJOR HAZARDS ARE ANTICIPATED. CAZ001-002-161300- REDWOOD COAST-MENDOCINO COAST- 453 AM PST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH IS IN EFFECT FOR THE REDWOOD AND MENDOCINO COASTS TONIGHT THROUGH MID MORNING THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. COLBY
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:30 AM PST | Freeze Watch | EKA | 30 hr |
Nearby
Freeze Warnings in California, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.